Texas, 2005

Hail and Damaging Wind in Texas, June 5 to 6, 2005

June 5 to 6, 2005 · NWS OUN · 14 events in 6 counties and zones

13 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 5, 1:52 PM CST, 5 hours 38 minutes earlier.

Area forecast discussion, Jun 5, 1:52 PM CST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
252 PM CDT SUN JUN 5 2005

.DISCUSSION...
CLOUDS HAVE PREVENTED SUFFICIENT HEATING FOR DEEP CONVECTION TO
INITIATE - SO FAR. 12Z OUN SOUNDING WAS CONTAMINATED BY DEVELOPING
STORMS AND THUS IS UNREPRESENTATIVE OF EXISTING ENVIRONMENT.
LATEST MESOANALYSIS OA FIELDS INDICATE SBCAPE IN 3000-4000 RANGE
SE OF SFC FRONT THAT HAS BEGUN TO RETREAT TOWARD NW OK. STILL
ANTICIPATE STORM INITIATION BEFORE 00Z...PERHAPS AIDED BY
DIFFERENTIAL HEATING. DYNAMIC FORCING AT BOTH LOW LEVELS AND ALOFT
WILL BE CONSIDERABLY WEAKER THIS AFTERNOON AND EVENING...AS WILL
LOW-LEVEL SHEAR. BUT DEEP LAYER SHEAR OF 35-45 KT ACROSS AREA WILL
SUPPORT STRONG/SEVERE T-STORMS THAT MAY PRODUCE SOME BIG HAIL AND
DAMAGING WINDS GIVEN THE AVAILABLE CAPE. TORNADO POTENTIAL
CONSIDERABLY LOWER TODAY...BUT STILL NONZERO AS CONDITIONS WILL
SUPPORT A FEW SUPERCELLS. STORMS MAY LAST WELL INTO THE EVENING AS
INSTABILITY PERSISTS...AND COULD RE-IGNITE AFTER DARK NEAR OR JUST
N OF THE SFC FRONT AS INCREASING LLJ ENHANCES ISENTROPIC LIFT.

WITH CONVECTION EXPECTED TO BE LESS ORGANIZED TONIGHT...CHANCES OF
ANY RESIDUAL FOCUSING MECHANISMS ON MONDAY - OUTFLOW BOUNDARIES...
DIFFERENTIAL HEATING VIA LINGERING CLOUDS ETC - WILL BE LESS. THUS
EXPECT A MORE HOMOGENEOUS AIRMASS AND LOWER STORM CHANCES ON
MONDAY AND WILL LEAVE OUT MENTION OF PRECIP. SAME REASONING MAY
APPLY THROUGH MIDWEEK...BUT LATEST ETA IS MORE AGGRESSIVE WITH THE
UPPER SYSTEM LIFTING INTO THE N PLAINS AND DRIVES A FRONT INTO THE
AREA ON WED. LOW POPS THEREFORE ARE INCLUDED FOR WED.

MED-RANGE MODELS CONTINUE TO INDICATE UNSEASONABLY STRONG HEIGHT
FALLS INTO THE SW STATES LATER IN THE WEEK. IT WILL BECOME MORE
DIFFICULT WITH TIME TO BRING ANY STRONG SYSTEMS OUT INTO THE
PLAINS THIS FAR S...BUT THERE IS GENERAL AGREEMENT THAT SOMETHING
WILL DO SO TOWARD NEXT WEEKEND. BEST ESTIMATE OF TIMING IS AROUND
FRI-SAT AT THIS TIME...THUS POPS HAVE BEEN RAISED TO CHANCE DURING
THIS PERIOD ACROSS W AND N PARTS OF THE CWA. LOWER CHANCES ARE
EXTENDED INTO SUN AS THERE ARE SOME INDICATIONS THAT LOWER HEIGHTS
MAY REMAIN OVER THE SW. IF NOT...STRENGTHENING WNW FLOW ALOFT INTO
THE CENTRAL/N ROCKIES COULD PUT US BACK INTO A NOCTURNAL MCS
PATTERN SIMILAR TO WHAT WE HAD A WEEK OR TWO AGO.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  69  89  71  90 /  30  10  10  10
HOBART OK         69  91  71  93 /  30  10  10  10
WICHITA FALLS TX  70  91  71  93 /  30  10  10  10
GAGE OK           66  92  67  94 /  10  10  10  10
PONCA CITY OK     68  90  72  90 /  30  10  10  10
DURANT OK         71  89  72  90 /  30  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

24/05
Hazardous weather outlook, Jun 5, 10:45 AM CST, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT SUN JUN 5 2005

OKZ004>048-050>052-TXZ083>090-061200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
CENTRAL...WESTERN...AND SOUTHERN OKLAHOMA...AND ALL OF WESTERN NORTH
TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS SOUTH OF A LINE FROM PONCA CITY...TO
FAIRVIEW...TO CHEYENNE.

TIMING...
THE MOST LIKELY TIME IS FROM 3 PM TO MIDNIGHT.

IMPACTS...
STORMS THAT DEVELOP DURING THE AFTERNOON AND EARLY EVENING MAY BE
ACCOMPANIED BY TENNIS BALL SIZE HAIL AND 75 MPH WINDS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD
REMAIN PREPARED FOR SEVERE WEATHER OPERATIONS...PARTICULARLY FROM 3
PM THROUGH MIDNIGHT.

DISCUSSION...
A COLD FRONT MOVING SLOWLY ACROSS NORTHERN AND WESTERN OKLAHOMA THIS
MORNING HAD BECOME STATIONARY NEAR A LINE FROM BARTLESVILLE TO
GUTHRIE TO ALTUS AT MIDDAY AND A DRYLINE WAS INTERSECTING THE FRONT
IN THE CENTRAL TEXAS PANHANDLE.  THE FRONT IS EXPECTED TO SLOWLY
RETREAT NORTHWARD AS A WARM FRONT THIS AFTERNOON. THE DRYLINE IS NOT
EXPECTED TO ADVANCE INTO WESTERN OKLAHOMA OR WESTERN NORTH TEXAS
TODAY.

ALTHOUGH ALL AREAS NEAR AND SOUTH OF THE WARM FRONT WILL BECOME
HUMID AND UNSTABLE THIS AFTERNOON...THE STRONGEST COMBINATION OF
HEATING AND MOIST AIR IS EXPECTED TO LINE UP JUST EAST OF THE
DRYLINE AND SOUTH OF THE WARM FRONT IN THE EASTERN TEXAS PANHANDLE
AND FAR SOUTHWEST OKLAHOMA OKLAHOMA AND WESTERN NORTH TEXAS. AS
SOUTHEAST WINDS TRANSPORT THE UNSTABLE AIR UP THE HIGHER TERRAIN OF
WEST TEXAS...CONDITIONS WILL BECOME FAVORABLE FOR THUNDERSTORM
DEVELOPMENT BY MID-AFTERNOON.  ADDITIONAL...MORE ISOLATED STORMS MAY
FORM MOST ANYWHERE ALONG THE WARM FRONT IN OKLAHOMA.

AS STORMS DEVELOP THEY WILL ENCOUNTER MODERATE AMOUNTS OF WIND SHEAR
AND A FEW SUPERCELL STORMS WILL RESULT. THESE STORMS WILL LIKELY
MOVE TO THE EAST OR EVEN SOUTHEAST AND WILL HAVE THE GREATEST
LIKELIHOOD FOR PRODUCING SIGNIFICANT SEVERE WEATHER. THE PRIMARY
THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.
WHILE TORNADOES CAN NOT BE COMPLETELY RULED OUT TODAY...THE THREAT
FROM TORNADOES IS SUBSTANTIALLY LOWER THAN ON SATURDAY.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
A LOW CHANCE OF THUNDERSTORMS WILL EXIST ALMOST EVERY DAY THROUGH
THE END OF NEXT WEEK...ESPECIALLY OVER WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS. THE STRENGTH OF THE MID-LEVEL CAP OF WARM AIR AND
RELATIVELY WEAK WIND SHEAR WILL TEND TO LIMIT THE THREAT FOR
WIDESPREAD SEVERE WEATHER MOST OF THE TIME.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 6 AM
MONDAY.

05

In the hours before

Local storm report, Jun 5, 6:31 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
731 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     TORNADO          2 W MOUNTAIN PARK       34.70N 98.99W
06/05/2005                   KIOWA              OK   NWS EMPLOYEE

            BRIEF TOUCHDOWN

&&

DW
Local storm report, Jun 5, 6:37 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
737 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             4 NNW MOUNTAIN PARK     34.75N 98.98W
06/05/2005  0.88 INCH        KIOWA              OK   PARK/FOREST SRVC

            GREAT PLAINS STATE PARK

&&

DW
Local storm report, Jun 5, 6:40 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
740 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     TORNADO          3 WNW SNYDER            34.67N 99.00W
06/05/2005                   KIOWA              OK   BROADCAST MEDIA

            736-739PM CDT VIA KOCO-TV.

&&

DW
Special weather statement, Jun 5, 6:46 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
746 PM CDT SUN JUN 5 2005

TXZ084-060100-
FOARD TX-
746 PM CDT SUN JUN 5 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD COUNTY.

A SEVERE THUNDERSTORM WAS LOCATED OVER COTTLE COUNTY AT 746 PM CDT...
MOVING NORTHEAST AT 35 MPH.

PEOPLE IN FOARD COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

SMITH
Local storm report, Jun 5, 6:48 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
748 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     HAIL             MOUNTAIN PARK           34.70N 98.95W
06/05/2005  1.00 INCH        KIOWA              OK   AMATEUR RADIO

&&

DW
Local storm report, Jun 5, 6:53 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
753 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             MOUNTAIN PARK           34.70N 98.95W
06/05/2005  1.75 INCH        KIOWA              OK   AMATEUR RADIO

&&

DW

The radar

The Dyess AFB radar (KDYX), 115 km away, was scanning. The volume nearest the first event began at 01:31 UTC.

Open the radar archive at this moment

Event by event

13 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Knox

When
June 5, 7:30 PM CST
Where
Knox County, 3 mi N of Knox City
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.467, -99.800

Hail, Hardeman

When
June 5, 7:37 PM CST
Where
Hardeman County, Lazare
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.267, -99.983

Hail, Foard

When
June 5, 7:44 PM CST
Where
Foard County, 13 mi NW of Crowell
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.117, -99.883

Hail was reported near the county line.

Hail, Hardeman

When
June 5, 7:55 PM CST
Where
Hardeman County, Quanah
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.317, -99.733

Thunderstorm Wind, Wichita

When
June 5, 9:25 PM CST
Where
Wichita County, 9 mi WSW of Wichita Falls
Measured
56 kt (64 mph) measured gust
Reported by
AMATEUR RADIO
Coordinates
33.850, -98.650

Hail, Wichita

When
June 5, 9:38 PM CST
Where
Wichita County, Iowa Park
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
33.950, -98.667

Hail was observed at the Iowa Park High School.

Hail, Archer

When
June 5, 9:40 PM CST
Where
Archer County, 6 mi W of Archer City
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
33.600, -98.733

Hail, Wichita

When
June 5, 9:41 PM CST
Where
Wichita County, 9 mi WSW of Wichita Falls
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
33.850, -98.650

Hail was observed near the intersection of Highway 277 and Turkey Ranch Road.

Hail, Wichita

When
June 5, 9:50 PM CST
Where
Wichita County, 2 mi N of Sheppard Afb
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.017, -98.500

Hail, Archer

When
June 5, 10:00 PM CST
Where
Archer County, 3 mi W of Archer City
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
33.600, -98.683

Hail, Archer

When
June 5, 10:14 PM CST
Where
Archer County, Archer City
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
33.600, -98.633

Hail, Clay

When
June 5, 10:30 PM CST
Where
Clay County, 6 mi WSW of Joy
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
33.533, -98.317

Hail, Clay

When
June 5, 10:52 PM CST
Where
Clay County, Henrietta
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
33.817, -98.200

Hail, Archer

When
June 6, 2:35 AM CST
Where
Archer County, Archer City
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
33.600, -98.633

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456947, 5456948, 5456949, 5456950, 5456951, 5456952, 5456953, 5456954, 5456955, 5456956, 5456957, 5456958, 5456959, 5456960.